For those who care for someone with Parkinson's disease
[Home] [Forum] [Help] [Search] [Register] [Login] [Donate]
You are not logged in


Topic More to be considered.... Go to previous topic Go to next topic Go to higher level

By LOHENGR1N On 2010.07.31 21:50
I was just reading in my AARP magazine, the article "When Medicine Makes You Sick" It tells of an L.A. woman who had been taking an anti spasmodic drug for 6 yrs. While shopping she felt disoriented and as She puts it wandered the aisles filling her cart with chocolate cupcakes and frozen tamales. When she got home she was talking incessantly, yelled at her roommate and convinced she discovered a ingenious way to clean the apartment pulled the fire extinguisher from the wall spraying the kitchen and bathroom with thick foam. The next morning her mental clarity intact she contacted her Doctor, He suspected drug toxicity a gradual build up of prescription medicine. Three months before the episode she had gone on a low-carb diet and lost 15 pounds because she was thinner but taking the same dosage it had built up to toxic levels in her system. It goes on to say this is a common and significant health problem and often goes undetected by both patients and doctors who don't suspect it as cause of symptoms such as mental disorientation, dizziness, blurred vision, memory loss, fainting and falls(like we need more to sort out). It also can occur with aging as kidneys and liver start to accumulate fat and lose muscle or the ability to metabolize the medicine changes in people. It states people should keep record of drugs taken including otc medicine bring them to doctors visits and insist the doctors consider drug toxicity when new problems occur. Just what everyone needed to hear huh, more to keep track of and write down. Figured I'd pass this along. Take care, best of luck and hang in there.

By susger8 On 2010.08.02 08:17
This is a good point. Older people in general don't metabolize medications as quickly as they used to, and who knows what added effect PD might have.


© 2003-2017 MyParkinsons.org · Privacy Policy & Terms of Use
Published by jAess Media. This website and Forum is sponsorsed by people like you